Yesterday I was speaking with a friend on Skype, when my speech became very slowed/slurred. I was also experiencing muscle twitches, movement slowing, cognitive function delay, and fatigue. My husband took me to the hospital where they ran blood work, urine, a chest xray, and a CT scan. All the tests came back clear except for my UTI. After a couple of hours in the ER, my speech and movement started to come back. Before we left, my speech was back to about 98%.
I'm a 30 year old with Fibromyalgia. My family has a history of stroke and high-blood pressure. But my blood pressure has always been great, and was at the ER as well. I started taking Tramadol as a main pain reliever, and recently added a Vicodin on the bad (read: REALLY BAD) days.
The ER Dr diagnosed it as a UTI, and told me that it may have been a chemical reaction to the drugs. Originally, I had thought it was Serotonin Syndrome. But now, after further research, I'm suddenly drawn to the possibility of TIA.
Anyone have any experience with Fibro, Tramadol, and TIA?
How are you? It is good that the initial tests were normal. It is indeed possible that a transient ischemic attack (TIA) or blood flow to a part of the brain stops for a brief period of time occurred. and the blockage breaks up quickly and dissolved. High blood pressure and family history of stroke are major risk for TIAs and stroke. TIAs are a warning sign that stroke may indeed occur. While urinary tract infections can be easily managed with antibiotic therapy, it is recommended that you go for regular follow-up with your attending physician for proper evaluation and management of risk factors. Take care and do keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.